MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD RESURFACING FEMORAL HEAD 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74121150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 07/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, after a primary right bhr surgery performed of (b)(6) 2005, the patient presented femoral neck osteolysis.This adverse event was addressed via revision surgery on (b)(6) 2022.The patient was placed in lateral position and posterior approach used to revise the bhr.Femoral neck resected and primary stem with bhr dual mobility liner implanted.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a right hip revision surgery was performed.As of today, the implanted devices, all of which were used in treatment have not been returned for evaluation.As no device part number was provided for investigation, manufacturing record review, device labelling / ifu review could not be performed.If more information is received, this investigation will be reopened.A review of the historical complaints data for the 74121150 resurfacing femoral head 50mm was performed using part numbers and the reported failure modes to evaluate patterns of repeated failures or defects in a timeframe prior 12 months as of the complaint aware/reopen date.Other similar complaints were identified for the part number and the reported/related failure mode.This will continue to be monitored.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.A review of historical corrective and preventive actions, preliminary risk assessment, health hazard evaluations, and field actions related to the products and similar complaint events was performed.Following the review, no prior applicable escalation actions were identified.It was reported, the patient developed femoral neck osteolysis and had a revision.It is noted, no medical records were available.Without supporting medical documentation, a thorough medical assessment cannot be performed.In the event additional medical/clinical records are received, the clinical task may be re-opened, and a thorough assessment will be rendered at that time.The patient impact beyond the revision is unknown.Based on the information provided we cannot confirm or further investigate the reported complaint, our investigation remains inconclusive, and a definitive root cause cannot be determined.Specific factors known to contribute to the alleged fault are excessive physical activity levels, unreasonable stress on replacement system, excessive patient weight, trauma to the joint replacement, loosening of components may increase production of wear particles and accelerate damage to the bone.Should the devices or additional information be received, the complaint will be reopened.Based on this investigation, the need for corrective and preventative actions is not indicated.

Brand Name
RESURFACING FEMORAL HEAD 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15136791
Report Number3005975929-2022-00443
Device Sequence Number14801356
Product Code NXT
UDI-Device Identifier03596010502797
UDI-Public03596010502797
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number74121150
Device Catalogue Number74121150
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date07/30/2022
Supplement Report FDA Received Date09/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown